MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon detachment occurred.A 3.0mm x 120mm x 150cm coyote balloon catheter was selected for use; however, when the device was removed from the sterile packaging, it was noted that the balloon material was broken.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a coyote balloon catheter with an unidentified guidwire in the lumen.The balloon is loosely folded with blood in the guidewire lumen.Although it was reported that the device was not used, the presence of blood in the guidewire lumen is indicative of handling beyond simply unpackaging the device, as was reported.The outer shaft, inner shaft, balloon and tip were microscopically examined.The shaft is severely buckled in numerous locations.There are numerous shaft kinks.The tip is damaged.The device was soaked in a water bath for 4 days and the guidewire was unable to be removed from the catheter due to the severe buckling.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8121293
Report Number2134265-2018-63361
Device Sequence Number234006
Product Code DQY
UDI-Device Identifier08714729796725
UDI-Public08714729796725
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2020
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0021465307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1